YaBeSH Engineering and Technology Library

    • Journals
    • PaperQuest
    • YSE Standards
    • YaBeSH
    • Login
    View Item 
    •   YE&T Library
    • ASCE
    • Journal of Transportation Engineering, Part A: Systems
    • View Item
    •   YE&T Library
    • ASCE
    • Journal of Transportation Engineering, Part A: Systems
    • View Item
    • All Fields
    • Source Title
    • Year
    • Publisher
    • Title
    • Subject
    • Author
    • DOI
    • ISBN
    Advanced Search
    JavaScript is disabled for your browser. Some features of this site may not work without it.

    Archive

    Phase Transitions in Nonequilibrium Traffic Theory

    Source: Journal of Transportation Engineering, Part A: Systems:;2000:;Volume ( 126 ):;issue: 001
    Author:
    H. M. Zhang
    DOI: 10.1061/(ASCE)0733-947X(2000)126:1(1)
    Publisher: American Society of Civil Engineers
    Abstract: This paper uses the center difference scheme of Lax-Friedrichs to numerically solve a newly developed continuum traffic flow theory and the kinematic theory of Lighthill and Whitham, and Richards, and it studies the flow-concentration phase transitions in flow containing both shock and rarefaction waves. A homogeneous road with finite length was modeled by both theories. Numerical simulations show that both theories yield nearly identical results for two representative Riemann problems—one has a shock solution and the other a rarefaction wave solution. Their phase transition curves, however, are different: those derived from the new theory have two branches—one for acceleration flow and one for deceleration flow, whereas those derived from the LWR theory comprise a single curve—the equilibrium curve. The phase transition curves in the shock case agree well with certain experimental observations but disagree with others. This disagreement may be resolved by studying transitions among nonequilibrium states, which awaits further development of a more accurate finite difference approximation of the nonequilibrium theory.
    • Download: (191.1Kb)
    • Show Full MetaData Hide Full MetaData
    • Get RIS
    • Item Order
    • Go To Publisher
    • Price: 5000 Rial
    • Statistics

      Phase Transitions in Nonequilibrium Traffic Theory

    URI
    http://yetl.yabesh.ir/yetl1/handle/yetl/37232
    Collections
    • Journal of Transportation Engineering, Part A: Systems

    Show full item record

    contributor authorH. M. Zhang
    date accessioned2017-05-08T21:03:50Z
    date available2017-05-08T21:03:50Z
    date copyrightJanuary 2000
    date issued2000
    identifier other%28asce%290733-947x%282000%29126%3A1%281%29.pdf
    identifier urihttp://yetl.yabesh.ir/yetl/handle/yetl/37232
    description abstractThis paper uses the center difference scheme of Lax-Friedrichs to numerically solve a newly developed continuum traffic flow theory and the kinematic theory of Lighthill and Whitham, and Richards, and it studies the flow-concentration phase transitions in flow containing both shock and rarefaction waves. A homogeneous road with finite length was modeled by both theories. Numerical simulations show that both theories yield nearly identical results for two representative Riemann problems—one has a shock solution and the other a rarefaction wave solution. Their phase transition curves, however, are different: those derived from the new theory have two branches—one for acceleration flow and one for deceleration flow, whereas those derived from the LWR theory comprise a single curve—the equilibrium curve. The phase transition curves in the shock case agree well with certain experimental observations but disagree with others. This disagreement may be resolved by studying transitions among nonequilibrium states, which awaits further development of a more accurate finite difference approximation of the nonequilibrium theory.
    publisherAmerican Society of Civil Engineers
    titlePhase Transitions in Nonequilibrium Traffic Theory
    typeJournal Paper
    journal volume126
    journal issue1
    journal titleJournal of Transportation Engineering, Part A: Systems
    identifier doi10.1061/(ASCE)0733-947X(2000)126:1(1)
    treeJournal of Transportation Engineering, Part A: Systems:;2000:;Volume ( 126 ):;issue: 001
    contenttypeFulltext
    DSpace software copyright © 2002-2015  DuraSpace
    نرم افزار کتابخانه دیجیتال "دی اسپیس" فارسی شده توسط یابش برای کتابخانه های ایرانی | تماس با یابش
    yabeshDSpacePersian
     
    DSpace software copyright © 2002-2015  DuraSpace
    نرم افزار کتابخانه دیجیتال "دی اسپیس" فارسی شده توسط یابش برای کتابخانه های ایرانی | تماس با یابش
    yabeshDSpacePersian